Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 18, 2020, 2:21 PM EDT for Emanuel County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2020, 2:21 PM EDT (18:21 UTC)
- Expired
- Aug 18, 2020, 2:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Emanuel County, GA
The radar
The Robins AFB radar (KJGX), 108 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 828 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
374
WWUS82 KFFC 181821
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
221 PM EDT Tue Aug 18 2020
GAZ086-181845-
Emanuel GA-
221 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR EMANUEL COUNTY UNTIL 245 PM
EDT...
At 221 PM EDT...a strong thunderstorm was near Swainsboro...moving
northeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Swainsboro, Twin City, Stillmore, Oak Park, Garfield, Nunez, Modoc,
Canoochee, Lexsy and George L Smith State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
3243 8219 3239 8222 3232 8236 3233 8238
3241 8240 3244 8238 3246 8241 3259 8244
3277 8212 3266 8208 3261 8200
TIME...MOT...LOC 1821Z 242DEG 18KT 3256 8227
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 18, 1:46 PM EDT, 35 minutes earlier.
Area forecast discussion, Aug 18, 1:46 PM EDT, 35 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 146 PM EDT Tue Aug 18 2020 .UPDATE... Updated for the 18Z Aviation Discussion. && .PREV DISCUSSION... /Issued 1034 AM EDT Tue Aug 18 2020/ UPDATE... The short term forecast remains in great shape overall, with only minor adjustments made based on the latest observations and trends. King PREV DISCUSSION... /Issued 733 AM EDT Tue Aug 18 2020/ PREV DISCUSSION... /Issued 317 AM EDT Tue Aug 18 2020/ SHORT TERM /Today through Wednesday/... A weak frontal boundary remains situated across southern GA/FL panhandle. Another weak trough is situated across far N GA. Both boundaries will be the focus of precipitation for the short term period of the forecast. The surface trough up north could help enhance some isolated to scattered convection across the higher terrain of NE GA today. However, the main focus for today will be the boundary across the southern CWA/north FL. With deeper moisture present along and south of this boundary, expect the coverage of storms to be more scattered to numerous. Not expecting severe weather today, but a few strong storms will be possible. Activity could also linger well into the overnight hours. Convective coverage across the CWA is expected to be a bit higher tomorrow. Initially, convection may enhance along both boundaries but, the models are progging some mid level support tomorrow in the form of an eastward moving longwave trough. Lapse rates may begin to steepen in the afternoon, and expect a few strong storms with the potential for an isolated severe storm. In addition, models are progging a wave of low pressure to move along the stalled boundary down south, also helping to enhance lift/coverage. NListemaa LONG TERM /Wednesday Night through Monday/... The first part of the long term period will be characterized by upper-level troughing, deep layer southwesterly flow, a stalled front, and ample moisture advection from the Gulf. On Sunday, the western periphery of the Bermuda High will expand toward the Eastern Seaboard, weakening the trough. Still, the circulation around the Bermuda High will continue to funnel tropical moisture across Georgia. PWATs of 1.5" to 2" will be the norm across the CWA through the long term period, and given broad ascent from the trough, Thursday through Saturday will bring numerous showers and thunderstorms during the day (PoPs 60% to 80%) with some activity continuing overnight. Given the tropical airmass in place, showers and storms each day will have the potential to produce locally heavy rainfall and water-loaded downdrafts. The end of the long term period is marked by uncertainty, largely due to the track of a tropical disturbance currently near the Windward Islands. As of the 2 AM EDT NHC update, this disturbance has a 60% chance of cyclone development in the next 5 days as it tracks westward into the Caribbean Sea. I have chance PoPs (25% to 50%) for Sunday and Monday as the upper-level flow becomes more zonal, and taking into account the uncertainty concerning the degree to which the tropical disturbance/its moisture will impact the CWA. For Thursday, Friday, and Saturday, highs will trend below average due to increased cloud cover and coverage of rain. Temperatures will then rebound on Sunday and Monday for much of the CWA thanks to decreasing cloud cover and rain coverage. Martin && .AVIATION... 18Z Update... Scattered convection has begun to develop in east-central Georgia, and a TEMPO for TSRA has been maintained for CSG/MCN for 19-23Z, although isolated SHRA/TSRA could linger beyond 23Z and into tonight. Primarily VFR conditions are expected over the remaining TAF sites through the afternoon and evening hours. The development of MVFR ceilings is possible during the overnight and early morning hours, along with visibility restrictions of 4-6 SM at MCN/AHN during the early morning hours Wednesday, most likely between 10- 14Z. Winds are expected to remain primarily E through the period, at 4-7 kts this afternoon and 4 kts or less overnight and Wednesday morning. //ATL Confidence...18Z Update... Medium confidence on ceilings and visibility restrictions overnight. High confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 90 68 87 67 / 30 30 60 40 Atlanta 91 70 88 68 / 10 10 60 40 Blairsville 85 63 81 61 / 30 30 70 30 Cartersville 92 69 89 67 / 10 10 60 30 Columbus 95 71 91 69 / 20 10 60 40 Gainesville 89 68 86 66 / 30 30 60 40 Macon 93 70 89 68 / 40 30 60 50 Rome 93 69 90 67 / 5 10 60 30 Peachtree City 91 68 88 67 / 10 10 60 40 Vidalia 93 72 89 71 / 70 50 60 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....Martin AVIATION...King
Hazardous weather outlook, Aug 18, 11:48 AM EDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1148 AM EDT Tue Aug 18 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1148 AM EDT Tue Aug 18 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are forecast this afternoon and evening across the eastern and central portions of the forecast area, with isolated to scattered thunderstorms across the higher terrain of northeast Georgia. A few storms could be strong, with locally heavy rainfall, brief gusty winds, and cloud- to-ground lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous thunderstorms are expected Wednesday through Saturday across much of the forecast area. Isolated to scattered thunderstorms are forecast on Sunday and Monday. A few storms could be strong to severe each day, with strong to damaging winds, frequent lightning, small hail, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 18, 12:30 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1230 PM EDT Tue Aug 18 2020
GAZ086-181700-
Emanuel GA-
1230 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EMANUEL COUNTY UNTIL 100
PM EDT...
At 1230 PM EDT...a strong thunderstorm was over Twin City, or 11
miles east of Swainsboro. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Twin City, Garfield and George L Smith State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3254 8203 3256 8208 3252 8215 3253 8220
3262 8219 3266 8208 3261 8200
TIME...MOT...LOC 1630Z 279DEG 3KT 3258 8214
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 18, 1:00 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
100 PM EDT Tue Aug 18 2020
GAZ086-181730-
Emanuel GA-
100 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EMANUEL COUNTY UNTIL 130
PM EDT...
At 100 PM EDT...a strong thunderstorm was near Collins Lake, or 10
miles northwest of Westside. This storm was nearly stationary.
HAZARD...Winds 40 to 50 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
This storm will remain over mainly rural areas of east central
Emanuel County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3254 8203 3256 8208 3254 8211 3254 8212
3259 8212 3264 8205 3261 8200
TIME...MOT...LOC 1700Z 266DEG 1KT 3258 8204
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Aug 18, 1:38 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
138 PM EDT Tue Aug 18 2020
GAZ107>109-181815-
Wilcox GA-Dodge GA-Pulaski GA-
138 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILCOX...WESTERN DODGE
AND SOUTHEASTERN PULASKI COUNTIES UNTIL 215 PM EDT...
At 138 PM EDT...a strong thunderstorm was near Finleyson, or 9 miles
south of Hawkinsville...moving east at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Pineview, Union, Wallace, Cedar Creek and Ocmulgee Banks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3208 8348 3220 8352 3228 8332 3210 8325
TIME...MOT...LOC 1738Z 252DEG 5KT 3215 8344
WIND...40MPHSpecial weather statement, Aug 18, 1:45 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
145 PM EDT Tue Aug 18 2020
GAZ085-086-097-098-111-112-181815-
Wheeler GA-Emanuel GA-Treutlen GA-Johnson GA-Montgomery GA-
Laurens GA-
145 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER...WESTERN
EMANUEL...TREUTLEN...SOUTHEASTERN JOHNSON...NORTHWESTERN MONTGOMERY
AND EASTERN LAURENS COUNTIES UNTIL 215 PM EDT...
At 145 PM EDT...a strong thunderstorm was near Rockledge, or 9 miles
west of Soperton...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Soperton, Adrian, Tarrytown, Lothair, Orland, Rockledge, Orianna,
Barnhill, Minter, Lowery, Blackville, Zaidee, Gillis Springs and
Norristown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3223 8262 3225 8269 3232 8271 3234 8279
3237 8285 3244 8284 3255 8275 3253 8251
3236 8242
TIME...MOT...LOC 1745Z 231DEG 14KT 3242 8275
WIND...40MPHSpecial weather statement, Aug 18, 2:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
221 PM EDT Tue Aug 18 2020
GAZ086-181845-
Emanuel GA-
221 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR EMANUEL COUNTY UNTIL 245 PM
EDT...
At 221 PM EDT...a strong thunderstorm was near Swainsboro...moving
northeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Swainsboro, Twin City, Stillmore, Oak Park, Garfield, Nunez, Modoc,
Canoochee, Lexsy and George L Smith State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
3243 8219 3239 8222 3232 8236 3233 8238
3241 8240 3244 8238 3246 8241 3259 8244
3277 8212 3266 8208 3261 8200
TIME...MOT...LOC 1821Z 242DEG 18KT 3256 8227
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 12:23 AM EDT | Special Weather Statement | FFC | Emanuel | 37 min |
| Aug 18, 12:30 PM EDT | Special Weather Statement | FFC | Emanuel | 30 min |
| Aug 18, 1:00 PM EDT | Special Weather Statement | FFC | Candler | 30 min |
| Aug 18, 1:38 PM EDT | Special Weather Statement | FFC | Pulaski | 37 min |
| Aug 18, 1:45 PM EDT | Special Weather Statement | FFC | Treutlen | 30 min |
| Aug 18, 2:23 PM EDT | Special Weather Statement | FFC | Laurens | 37 min |
| Aug 18, 2:30 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 45 min |
| Aug 18, 2:54 PM EDT | Special Weather Statement | FFC | Toombs | 36 min |
| Aug 18, 2:58 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 47 min |
| Aug 18, 3:01 PM EDT | Special Weather Statement | FFC | Laurens | 29 min |
| Aug 18, 3:14 PM EDT | Special Weather Statement | FFC | Wilcox | 31 min |
| Aug 18, 3:25 PM EDT | Special Weather Statement | FFC | Jefferson | 35 min |
| Aug 18, 3:27 PM EDT | Special Weather Statement | FFC | Wheeler | 33 min |
| Aug 18, 4:02 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 28 min |
| Aug 18, 4:33 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 42 min |
| Aug 18, 4:57 PM EDT | Special Weather Statement | FFC | Warren | 33 min |
| Aug 18, 5:36 PM EDT | Special Weather Statement | FFC | Bleckley | 24 min |
| Aug 18, 6:12 PM EDT | Special Weather Statement | FFC | Dodge | 33 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.